Alert archive / California / Hazardous Seas Warnings in 2016
Hazardous Seas Warning 10, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Feb 19, 2016, 2:16 PM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2016, 2:16 PM PST (22:16 UTC)
- Expired
- Feb 19, 2016, 9:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
137 WHUS76 KEKA 192216 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 216 PM PST FRI FEB 19 2016 PZZ450-470-200630- /O.NEW.KEKA.SE.W.0010.160219T2216Z-160220T0500Z/ /O.CON.KEKA.SC.Y.0025.000000T0000Z-160221T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 216 PM PST FRI FEB 19 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS...BECOMING SW 5 TO 15 KT TONIGHT. * WAVES...BECOMING W 12 TO 13 FT AROUND 11 SECONDS TONIGHT. STEEP WAVES WILL SUBSIDE THIS EVENING AND THE WEST SWELL WILL DIMINISH THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-475-200630- /O.CON.KEKA.SC.Y.0025.000000T0000Z-160221T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 216 PM PST FRI FEB 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SATURDAY... * WINDS...BECOMING NORTHERLY 5 TO 15 KT TONIGHT. * WAVES...BECOMING 10 TO 13 FT AROUND 11 SECONDS TONIGHT. STEEP WAVES WILL SUBSIDE THIS EVENING AND THE WEST SWELL WILL DIMINISH THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
944 WHUS76 KEKA 200503 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 903 PM PST FRI FEB 19 2016 PZZ450-470-201315- /O.EXP.KEKA.SE.W.0010.000000T0000Z-160220T0500Z/ /O.CON.KEKA.SC.Y.0025.000000T0000Z-160221T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 903 PM PST FRI FEB 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SATURDAY... ...HAZARDOUS SEAS WARNING HAS EXPIRED... * WINDS...BECOMING SW 5 TO 15 KT TONIGHT. * WAVES...BECOMING W 12 TO 13 FT AROUND 11 SECONDS TONIGHT. STEEP WAVES WILL SUBSIDE TONIGHT AND THE WEST SWELL WILL DIMINISH THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-475-201315- /O.CON.KEKA.SC.Y.0025.000000T0000Z-160221T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 903 PM PST FRI FEB 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SATURDAY... * WINDS...BECOMING NORTHERLY 5 TO 15 KT TONIGHT. * WAVES...BECOMING 10 TO 12 FT AROUND 11 SECONDS TONIGHT. STEEP WAVES WILL SUBSIDE THIS EVENING AND THE WEST SWELL WILL DIMINISH THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Feb 19, 5:08 AM PST, 9 hours 8 minutes earlier.
Area forecast discussion, Feb 19, 5:08 AM PST, 9 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
508 AM PST FRI FEB 19 2016
.SYNOPSIS...A VIGOROUS FRONT WILL MOVE THROUGH THE REGION TODAY
PRODUCING A PERIOD OF HEAVY RAIN AND STRONG GUSTY WINDS. HIGH
PRESSURE WILL BUILD TONIGHT AND MAINTAIN DRY WEATHER THROUGH
SATURDAY EVENING. A WEAKER FRONT WILL BRING A CHANCE OF LIGHT
RAIN ON SUNDAY.
&&
.DISCUSSION...A VIGOROUS SHORT-WAVE OFFSHORE WILL IMPACT
NORTHWEST CALIFORNIA WITH A PERIOD OF HEAVY RAIN AND STRONG GUSTY
WINDS THROUGH ABOUT MIDDAY TODAY. GRADIENT WINDS HAVE BEEN
STEADILY INCREASING THROUGH NIGHT WITH GUSTS IN THE LOWER TO MID
40S MAINLY OVER THE HIGHER TERRAIN ABOVE 2000 FEET. WINDS WILL
CONTINUE TO RAMP UP THROUGH DAYBREAK...WITH THE STRONGEST WINDS
EXPECTED JUST BEFORE OR DURING FRONTAL PASSAGE BY MID MORNING.
NUMEROUS LIGHTNING STRIKES HAVE BEEN DETECTED BOTH AHEAD OF AND
ALONG THE FRONT EARLY THIS MORNING...OVER NW CALIFORNIA COASTAL
WATERS. WITH THE NEGATIVELY TILTED DIFFLUENT TROUGH ALOFT SWINGING
THROUGH THIS MORNING...EXPECT AT LEAST ISOLATED THUNDERSTORMS
BY DAYBREAK AS THE LINE MOVES ONSHORE. WITH 925MB-850MB WINDS OF
60-70KT...THERE IS DEFINITELY THE POTENTIAL FOR GUSTS TO 50-60 MPH
DOWN TO MEAN SEA LEVEL ALONG THE COAST. THE THREAT FOR THUNDERSTORMS
SHOULD END BY THIS AFTERNOON AFTER THE SHORT-WAVE EXITS TO OUR NE.
MOIST ONSHORE FLOW BEHIND THE FRONTAL BOUNDARY WILL MAINTAIN
SHOWER ACTIVITY ACROSS THE AREA THROUGH THE AFTERNOON HOURS
THOUGH. SNOW LEVELS WITH THE INCOMING STORM SHOULD REMAIN ABOVE
ALL THE MAJOR PASSES OF NW CALIFORNIA...ABOVE 4KFT...DURING THE
PEAK IN PRECIPITATION. THUS WILL HOLD OFF ON HOISTING WINTER
WEATHER HEADLINES. ELEVATIONS ABOVE 4KFT WILL DEFINITELY SEE
SNOW...PERHAPS UP TO A FOOT OF NEW SNOW BY LATE AFTERNOON.
OTHERWISE WE ARE LOOKING AT MOSTLY A COLD RAIN AND PERHAPS
ISOLATED HAIL WITH EMBEDDED THUNDERSTORMS. FOR THE MOST PART
EXPECT ABOUT HALF AN INCH TO AN INCH OF RAIN.
LINGERING SHOWERS THIS EVENING WILL MOST LIKELY END LATER TONIGHT AS
A SURFACE RIDGE BUILDS CREATING LIGHT OFFSHORE FLOW. OVERNIGHT
TEMPERATURES SHOULD COOL DOWN CONSIDERABLY WITH PARTIALLY CLEARING
SKIES AND LIGHTER WINDS. LINGERING MOIST AIR WILL PRODUCE POCKETS
OF THICK VALLEY FOG OR LOW CLOUD WHICH SHOULD OFFSET THE RATE OF
COOLING THROUGH THE NIGHT.
EVEN THOUGH A RIDGE ALOFT WILL BUILD ON SATURDAY...HIGH CLOUDS
ASSOCIATED WITH A STORM CROSSING 160W WILL SPREAD OVER THE REGION
THROUGH THE DAY ON SATURDAY. WE STILL EXPECT IT TO BE DRY ON SAT
INTO SAT NIGHT. THE MODELS CONTINUE TO INDICATE THE TAIL END OF
THE FRONT WITH THIS STORM TO BRUSH NW CALIFORNIA WITH SOME LIGHT
RAIN ON SUNDAY. THE BRUNT OF THE RAIN WITH THE FRONT WILL BE TO
OUR NORTH IN OREGON AND WASHINGTON. SNOW LEVELS SHOULD REMAIN
FAIRLY HIGH WHILE WINDS REMAIN ONLY LIGHT TO MODERATE.
MON THROUGH FRI...LARGE SCALE RIDGING WITH ABOVE NORMAL DAYTIME
TEMPERATURES WILL DOMINATE THROUGH MOST OF NEXT WEEK. A COUPLE OF
FRONTAL SYSTEMS WILL APPROACH THE WEST COAST AND MAY BRING SOME
LIGHT RAIN TO NW CALIFORNIA. THE FIRST ONE IS EXPECTED TO APPROACH
TUE OR TUE NIGHT. THE OPERATIONAL GFS...EMCWF AND GEFS INDICATE
THIS FRONT DAMPENING OUT CONSIDERABLY BEFORE REACHING THE NORTHERN
CALIFORNIA COAST. CONFIDENCE IS NOT HIGH WE ARE GOING TO GET ANY
RAIN AT ALL WITH THIS FRONT. THEREFORE WILL CONTINUE TO INDICATE
MINIMAL RAIN PROBABILITIES. THE FRONT EXPECTED FRIDAY APPEARS TO
BE MORE ENERGETIC WITH STRONGER DYNAMICS AND UPPER LEVEL
SUPPORT. LONG WAVE RIDGING WILL MOST LIKELY PERSIST OVER THE WEST
COAST THROUGH THE END OF THE WEEK...THUS WILL STAY CLOSE TO
CLIMATOLOGY OR SLIGHTLY ABOVE NEAR THE ORCA BORDER. OTHER THAN THE
ABOVE NORMAL HIGH TEMPERATURES FOR THE LAST WEEK OF FEBRUARY AND
AN OCCASIONAL THREAT FOR SNEAKER WAVES EXPECT A QUITE WEEK
WEATHERWISE.
&&
.AVIATION... CEILINGS WILL CONTINUE TO COME DOWN THIS MORNING AS
A COLD FRONT APPROACHES THE AREA. WELL ORGANIZED LINE OF HEAVY
SHOWERS AND THUNDERSTORMS SHOULD MAKE IT ONSHORE THE REDWOOD COAST
WITHIN THE NEXT HOUR OR TWO. HAVE INCLUDED VCTS AT BOTH KCEC AND
KACV. WILL LIKELY NEED TO BUMP THAT UP TO PREVAILING IN A TAF
UPDATE. GRADIENT WIND GUSTS TO 40 KTS ARE LIKELY AT KCEC AND CLOSE
TO 30 KT AT KACV. GUSTS IN THUNDERSTORMS MY APPROACH 50 KTS AS
STRONGER LOW-LEVEL WINDS MIX DOWN. RAINS WILL INCREASE IN
INTENSITY AT KUKI THRU THE EARLY MORNING HOURS. CONDITIONS ARE
EXPECTED TO RAPIDLY IMPROVE ACROSS THE AREA BY AFTERNOON. /SEC
&&
.PREVIOUS MARINE...STRONG LINE OF THUNDERSTORMS CONTINUES TO MOVE
RAPIDLY ACROSS THE N 2/3 OF THE COASTAL WATERS. ISSUED A SPECIAL
MARINE WARNING FOR POTENTIAL WIND GUSTS OVER 50 KTS ALONG WITH
HAIL. OUTSIDE OF THUNDERSTORMS...WINDS WILL OCCASIONALLY GUST TO
NEAR 50 KT...ESPECIALLY OVER THE N OFFSHORE WATERS. STEEP...SHORT
PERIOD SEAS WILL RAPIDLY RAMP UP AS A RESULT. WINDS AND SHORT
PERIOD SEAS WILL RAPIDLY SUBSIDE THIS AFTERNOON AS THE GRADIENT
RELAXES. W SWELL OF 12 TO 14 FT AT 13 SECONDS WILL CONTINUE THRU
TONIGHT...THEN SLOWLY SUBSIDE THRU THE WEEKEND. A NEW BATCH OF W
SWELL WILL ARRIVE TOWARD THE MIDDLE OF NEXT WEEK WITH INITIAL
PERIODS OF 20 TO 22 SECONDS. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
WIND ADVISORY UNTIL NOON PST TODAY FOR CAZ001-003.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 AM PST EARLY THIS MORNING FOR
PZZ455.
GALE WARNING UNTIL 9 AM PST THIS MORNING FOR PZZ455.
GALE WARNING UNTIL NOON PST TODAY FOR PZZ450-470.
GALE WARNING UNTIL 9 AM PST THIS MORNING FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNGHazardous weather outlook, Feb 19, 4:57 AM PST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 457 AM PST FRI FEB 19 2016 CAZ001-201300- REDWOOD COAST- 457 AM PST FRI FEB 19 2016 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT TIL NOON TODAY. SOUTHERLY WIND GUSTS UP TO 55 MPH THIS MORNING. ISOLATED THUNDERSTORMS AND HAIL ARE ALSO EXPECTED THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-201300- MENDOCINO COAST- 457 AM PST FRI FEB 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-201300- NORTH COAST INTERIOR- 457 AM PST FRI FEB 19 2016 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT TIL NOON. SOUTHERLY WIND GUSTS UP TO 55 MPH THIS MORNING. ISOLATED THUNDERSTORMS AND HAIL ARE ALSO EXPECTED THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-076-201300- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 457 AM PST FRI FEB 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 19, 9:19 AM PST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
919 AM PST FRI FEB 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM SNOW 7 SSE KNEELAND 40.66N 123.93W
02/19/2016 E0.5 INCH HUMBOLDT CA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 0.5 INCHES OF
SNOWFALL ACCUMULATION AS OF 7:20 AM. SNOW
WAS STILL FALLING AT TIME OF REPORT AND IT
APPEARED TO BE HEAVY AND WET. TEMPERATURE AT
TIME OF REPORT WAS 37 DEGREES. OBSERVER
LOCATION KNEELAND.
&&
ROGUELocal storm report, Feb 19, 9:28 AM PST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
928 AM PST FRI FEB 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM SNOW 3 SE KNEELAND 40.72N 123.94W
02/19/2016 M0.5 INCH HUMBOLDT CA PUBLIC
FROM SOCIAL MEDIA... A USER REPORTED APPROX.
0.5 INCHES OF NEW SNOW ACCUMULATION AT 8AM
IN KNEELAND. ELEVATION OF LOCATION IS 2600
FT.
&&
ROGUELocal storm report, Feb 19, 12:27 PM PST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1227 PM PST FRI FEB 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM HAIL 2 SSW ARCATA ARPT 40.96N 124.11W
02/19/2016 E0.25 INCH HUMBOLDT CA NWS EMPLOYEE
&&
ROGUEThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:06 AM PST | Special Marine Warning | EKA | 84 min | |
| Feb 19, 5:29 AM PST | Special Marine Warning | EKA | 61 min | |
| Feb 19, 5:45 AM PST | Special Weather Statement | EKA | Humboldt | 45 min |
| Feb 19, 6:25 AM PST | Special Weather Statement | EKA | Humboldt | 35 min |
| Feb 19, 6:59 AM PST | Special Weather Statement | EKA | 46 min | |
| Feb 19, 8:04 AM PST | Special Weather Statement | EKA | Del Norte | 26 min |
| Feb 19, 9:05 AM PST | Small Craft Advisory | EKA | 55 hr | |
| Feb 19, 9:05 AM PST | Hazardous Seas Warning | EKA | 3 hr |
Nearby
Hazardous Seas Warnings in California, 2016Every hazardous seas warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.